Alert archive / Mississippi / Flash Flood Warnings in 2017
Flash Flood Warning 64, NWS Memphis, TN
NWS Memphis, TN issued this flash flood warning at Aug 14, 2017, 7:37 AM CDT for Tallahatchie County, Mississippi. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 14, 2017, 7:37 AM CDT (12:37 UTC)
- Expired
- Aug 14, 2017, 10:45 AM CDT
- In force
- 3 hr
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Flood severity
- None
County Tallahatchie County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 168 km from the middle of the area, began a volume at 12:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KBYH), launched 12:00Z, 0.6 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1122 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 539 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 77 m²/s²
- 0-3 km storm-relative helicity
- 119 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.4
The text
As transmitted.
862
WGUS54 KMEG 141237
FFWMEG
MSC135-141545-
/O.NEW.KMEG.FF.W.0064.170814T1237Z-170814T1545Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Memphis TN
737 AM CDT MON AUG 14 2017
The National Weather Service in Memphis has issued a
* Flash Flood Warning for...
Central Tallahatchie County in northwestern Mississippi...
* Until 1045 AM CDT
* At 737 AM CDT...Doppler Radar estimates 2 to 4 inches of rain has
occurred over the past hour. Showers and thunderstorms will produce
an additional 1 to 3 inches of rain over the next 2 hours.
* Some locations that will experience flooding include...
Paynes, Glendora, Distall, Leverett, Whitehead, Swan Lake,
Cascilla, Albin, Tippo, Effie and Rosebloom.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3372 9031 3375 9030 3377 9024 3377 9019
3378 9017 3381 9018 3381 9045 3392 9045
3401 8993 3383 8993 3382 8998 3381 8998
3381 9013 3372 9014 3372 9022 3374 9025
3370 9026 3369 9028
$$1 follow-up statement
761
WGUS74 KMEG 141544
FFSMEG
Flash Flood Statement
National Weather Service Memphis TN
1044 AM CDT MON AUG 14 2017
MSC135-141554-
/O.EXP.KMEG.FF.W.0064.000000T0000Z-170814T1545Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Tallahatchie MS-
1044 AM CDT MON AUG 14 2017
...THE FLASH FLOOD WARNING FOR CENTRAL TALLAHATCHIE COUNTY WILL
EXPIRE AT 1045 AM CDT...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed any remaining road closures.
LAT...LON 3372 9031 3375 9030 3377 9024 3377 9019
3378 9017 3381 9018 3381 9045 3392 9045
3401 8993 3383 8993 3382 8998 3381 8998
3381 9013 3372 9014 3372 9022 3374 9025
3370 9026 3369 9028
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at Aug 14, 6:15 AM CDT, 1 hour 22 minutes earlier.
Area forecast discussion, Aug 14, 6:15 AM CDT, 1 hour 22 minutes before
Area Forecast Discussion National Weather Service Memphis TN 615 AM CDT Mon Aug 14 2017 .DISCUSSION... /issued 423 AM CDT Mon Aug 14 2017/ Rain in the forecast again today, accompanied by a little more instability south of I-40. Early morning GOES IR imagery showed a slowly weakening MCS over north TX. Downstream of this system, scattered storms developed along an elevated warm front across southern AR, and in a less organized fashion, into northwest MS. NAM 925mb theta-e depicted strong theta-e convergence in this region at 09Z. Areas south of I-140 will remain the focus for locally heavier rainfall through the afternoon, ahead of an MCV borne from this morning's MCS over north TX. North of I-40, rain chances will gradually decrease during the afternoon, behind a low amplitude leading shortwave. Broad low amplitude ridging build into the lower MS River valley on Tuesday and Wednesday, sufficient to reduce thunderstorm coverage, though not cap thunderstorm development altogether. 00Z GFS, ECMWF and Canadian model runs do not amplify this ridge as much as in earlier runs, and were are about a day earlier with the passage of a northern branch trof the the mid and upper MS River valley late Thursday. The main implication for the Midsouth is heat indices on Friday should be less inclined to approach heat advisory criteria (105F). Wednesday and Thursday still appear to bring heat indices near 105, mainly due to the mid/upper 70s dewpoints. Northeast AR through northwest TN may see a bit of heat and humidity relief Thursday afternoon, if the faster GFS verifies with a weak cold frontal passage. In any case, scattered storms appear appear a good bet north of I-40 Thursday afternoon. The 00Z GFS, ECMWF and Canadian models diverge a bit with respect to how quickly to lift out a Great Lakes upper low this weekend. But the three models do eventually settle on building an upper ridge from TX into the Midsouth early next week. Such a pattern would lead to fewer clouds around solar eclipse time on Monday, with dry and hot conditions prevailing toward the middle of next week. PWB && .AVIATION... 12Z TAF Set Scattered to numerous showers and thunderstorms will continue to move through the Mid-South over the next 24 hours. CIGS have been reduced at KJBR already. Expect KMEM and KMKL to also experience IFR-MVFR CIGS by 13-14Z. CIGS should return back to VFR by 16-18Z. Have introduced tempos at KMKL and KTUP based on current radar trends and the latest HRRR. Winds will generally be light and variable through the period. KRM && && .MEG WATCHES/WARNINGS/ADVISORIES... AR...None. MO...None. MS...None. TN...None. &&
Hazardous weather outlook, Aug 14, 3:10 AM CDT, 4 hours 27 minutes before
Hazardous Weather Outlook National Weather Service Memphis TN 310 AM CDT Mon Aug 14 2017 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-151015- Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay- Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur- Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood- Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lawrence- Lee AR-Lee MS-Madison-Marshall-McNairy-Mississippi-Monroe-Obion- Panola-Pemiscot-Phillips-Poinsett-Pontotoc-Prentiss-Quitman- Randolph-Shelby-St. Francis-Tallahatchie-Tate-Tippah-Tipton- Tishomingo-Tunica-Union-Weakley-Yalobusha- 310 AM CDT Mon Aug 14 2017 This hazardous weather outlook is for portions of East Arkansas... the Missouri Bootheel...North Mississippi...and West Tennessee. .DAY ONE...Today and Tonight An isolated strong thunderstorms are possible, mainly south of Interstate 40. Gusty winds and locally heavy rainfall will be possible. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Isolated strong thunderstorms will be possible each day, mainly during the afternoon and early evening. Heat indices will likely exceed 100 degrees and may reach 105 degrees over portions of the Midsouth Wednesday and Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time. PWB
Nearby
Flash Flood Warnings in Mississippi, 2017Every flash flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.